Alert archive / Michigan / Winter Storm Warnings in 2019

Winter Storm Warning 11, NWS Gaylord, MI

November 7, 20194 counties in Michigan

NWS Gaylord, MI issued this winter storm warning at Nov 7, 2019, 7:11 PM EST for 4 counties in Michigan. It was in force for 15 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 7, 2019, 7:11 PM EST (00:11 UTC)
Expired
Nov 8, 2019, 9:41 AM EST
In force
15 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI

The radar

The NCL Michigan radar (KAPX), 59 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 7, 7:25 PM ESTSNOW 42 Sw Greilickville, MI12 HOUR TOTAL AT WPBN STUDIOS (NBC AFFILIATE). HEAVY SNOW FALLING, WITH LITTLE VISIBILITY. M-72 IS CLOSED FROM TRAVERSE CITY TO AT LEAST THE STUDIOS.
Nov 7, 8:57 PM ESTSNOW 72 Sw Greilickville, MI14 HOUR TOTAL AT WPBN STUDIOS (NBC AFFILIATE).
Nov 7, 10:53 PM ESTSNOW 92 Sw Greilickville, MI12 HOUR TOTAL. 5 INCHES IN THE PAST 4 HOURS. WPBN STUDIOS (NBC AFFILIATE).
Nov 8, 6:00 AM ESTSNOW 8.11 E Grawn, MI.
Nov 8, 6:00 AM ESTSNOW 8.11 E Grawn, MI
Nov 8, 6:00 AM ESTSNOW 9.73 Ene Kingsley, MICOCORAHS STATION MI-GT-21 KINGSLEY 2.7 ENE.
Nov 8, 6:20 AM ESTSNOW 5.52 Wnw Traverse City, MICO-OP OBSERVER STATION TCMM4 TRAVERSE CITY MUNSON.
Nov 8, 7:00 AM ESTSNOW 5.14 Wsw Bates, MICO-OP OBSERVER STATION TCEM4 TRAVERSE CITY 4.7 ESE.
Nov 8, 7:00 AM ESTSNOW 5.5Elk Rapids, MIREPORT RELAYED FROM BROADCAST MEDIA VIA SOCIAL MEDIA.
Nov 8, 7:00 AM ESTSNOW 9.11 Nw Fife Lake, MICO-OP OBSERVER STATION FLAM4 FIFE LAKE 2 WNW.
Nov 8, 7:00 AM ESTSNOW 12Mancelona, MIREPORT RELAYED BY MEDIA.
Nov 8, 7:00 AM ESTSNOW 162 Sw Fife Lake, MI24 HR TOTAL THROUGH 7 AM. REPORT RELAYED BY LOCAL MEDIA.
Nov 8, 8:00 AM ESTSNOW 51 Ne Bingham, MICO-OP OBSERVER STATION NWFM4 NW MICHIGAN RESEARCH FARM.
Nov 8, 8:00 AM ESTSNOW 10.71 Se Kalkaska, MICO-OP OBSERVER STATION KLKM4 KALKASKA.
Nov 8, 8:00 AM ESTSNOW 12.11 Ese Mancelona, MICOCORAHS STATION MI-AT-6 MANCELONA 0.5 ESE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2019-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2019-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WWUS43 KAPX 080011
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
711 PM EST Thu Nov 7 2019


MIZ020-021-026-027-081200-
/O.UPG.KAPX.WW.Y.0026.000000T0000Z-191108T1000Z/
/O.NEW.KAPX.WS.W.0011.191108T0011Z-191108T1500Z/
Leelanau-Antrim-Grand Traverse-Kalkaska-
Including the cities of Northport, Mancelona, Traverse City, 
and Kalkaska
711 PM EST Thu Nov 7 2019

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...

* WHAT...Heavy lake effect snow. Additional snow accumulations of
  4 to 10 inches. Locally heavier totals are possible. Areas 
  expected to be impacted by the heaviest snow include Northport, 
  Suttons Bay, the Old Mission Peninsula, Elk Rapids, Acme, 
  Williamsburg, and Kalkaska.

* WHERE...Leelanau, Antrim, Grand Traverse and Kalkaska Counties.

* WHEN...Until 10 AM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ025-031>033-099-081000-
/O.CON.KAPX.WW.Y.0026.000000T0000Z-191108T1000Z/
Benzie-Manistee-Wexford-Missaukee-Charlevoix-
Including the cities of Frankfort, Manistee, Cadillac, Lake City,
and Charlevoix
711 PM EST Thu Nov 7 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
FRIDAY...

* WHAT...Lake effect snow showers. Additional snow accumulations 
  of 2 to 5 inches are expected, and locally higher amounts are 
  possible.

* WHERE...Benzie, Missaukee, Wexford, Manistee and Charlevoix 
  Counties.

* WHEN...Until 5 AM EST Friday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ022-028-034-080200-
/O.CON.KAPX.WW.Y.0026.000000T0000Z-191108T0200Z/
Otsego-Crawford-Roscommon-
Including the cities of Gaylord, Grayling, and Houghton Lake
711 PM EST Thu Nov 7 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Lake effect snow showers. Additional snow accumulations 
  of up to one inch.

* WHERE...Otsego, Crawford and Roscommon Counties.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord

JZ
6 follow-up statements
561 
WWUS43 KAPX 080149
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
849 PM EST Thu Nov 7 2019


MIZ022-028-034-080300-
/O.CAN.KAPX.WW.Y.0026.000000T0000Z-191108T0200Z/
Otsego-Crawford-Roscommon-
Including the cities of Gaylord, Grayling, and Houghton Lake
849 PM EST Thu Nov 7 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Heavy lake effect snow will stay well west of I-75 and US-127
for the rest of tonight.

$$

MIZ020-021-026-027-081200-
/O.CON.KAPX.WS.W.0011.000000T0000Z-191108T1500Z/
Leelanau-Antrim-Grand Traverse-Kalkaska-
Including the cities of Northport, Mancelona, Traverse City, 
and Kalkaska
849 PM EST Thu Nov 7 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

* WHAT...Heavy lake effect snow. Additional snow accumulations 
  of 4 to 10 inches. Locally heavier totals are possible. Areas 
  expected to be impacted by the heaviest snow include 
  Northport, Suttons Bay, the Old Mission Peninsula, Elk Rapids, 
  Acme, Williamsburg, and Kalkaska.

* WHERE...Leelanau, Antrim, Grand Traverse and Kalkaska Counties.

* WHEN...Until 10 AM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ025-031>033-099-081000-
/O.CON.KAPX.WW.Y.0026.000000T0000Z-191108T1000Z/
Benzie-Manistee-Wexford-Missaukee-Charlevoix-
Including the cities of Frankfort, Manistee, Cadillac, Lake City,
and Charlevoix
849 PM EST Thu Nov 7 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
FRIDAY...

* WHAT...Lake effect snow showers. Additional snow accumulations 
  of 2 to 5 inches are expected, and locally higher amounts are 
  possible.

* WHERE...Benzie, Missaukee, Wexford, Manistee and Charlevoix 
  Counties.

* WHEN...Until 5 AM EST Friday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord

JZ
794 
WWUS43 KAPX 080322
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1022 PM EST Thu Nov 7 2019


MIZ020-021-026-027-081130-
/O.CON.KAPX.WS.W.0011.000000T0000Z-191108T1500Z/
Leelanau-Antrim-Grand Traverse-Kalkaska-
Including the cities of Northport, Mancelona, Traverse City, 
and Kalkaska
1022 PM EST Thu Nov 7 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

* WHAT...Heavy lake effect snow. Total nighttime snow
  accumulations of 4 to 10 inches. Locally heavier totals are
  possible. Areas expected to be impacted by the heaviest snow
  overnight include Northport, Suttons Bay, the Old Mission 
  Peninsula, Elk Rapids, Acme, Williamsburg, and Kalkaska.

* WHERE...Leelanau, Antrim, Grand Traverse and Kalkaska Counties.

* WHEN...Until 10 AM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ025-031>033-099-081000-
/O.CON.KAPX.WW.Y.0026.000000T0000Z-191108T1000Z/
Benzie-Manistee-Wexford-Missaukee-Charlevoix-
Including the cities of Frankfort, Manistee, Cadillac, Lake City,
and Charlevoix
1022 PM EST Thu Nov 7 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
FRIDAY...

* WHAT...Lake effect snow showers. Total nighttime snow  
  accumulations of 2 to 5 inches are expected, and locally higher 
  amounts are possible.

* WHERE...Benzie, Missaukee, Wexford, Manistee and Charlevoix 
  Counties.

* WHEN...Until 5 AM EST Friday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord

JZ
905 
WWUS43 KAPX 080818
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
318 AM EST Fri Nov 8 2019

MIZ020-021-026-027-081500-
/O.CON.KAPX.WS.W.0011.000000T0000Z-191108T1500Z/
Leelanau-Antrim-Grand Traverse-Kalkaska-
Including the cities of Northport, Mancelona, Traverse City, 
and Kalkaska
318 AM EST Fri Nov 8 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Lake effect snow. Heavy in portions of the area.
  Additional snow accumulations of up to 4 inches.

* WHERE...Leelanau, Antrim, Grand Traverse and Kalkaska Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Plan on very slippery road conditions. The hazardous
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Lake effect snows will weaken through the
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ025-031>033-099-081000-
/O.CON.KAPX.WW.Y.0026.000000T0000Z-191108T1000Z/
Benzie-Manistee-Wexford-Missaukee-Charlevoix-
Including the cities of Frankfort, Manistee, Cadillac, Lake City,
and Charlevoix
318 AM EST Fri Nov 8 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches. 

* WHERE...Benzie, Missaukee, Wexford, Manistee and Charlevoix 
  Counties.

* WHEN...Until 5 AM EST early this morning.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Lake effect snows will weaken through the
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
271 
WWUS43 KAPX 080957
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
457 AM EST Fri Nov 8 2019

MIZ026-081100-
/O.CAN.KAPX.WS.W.0011.000000T0000Z-191108T1500Z/
Grand Traverse-
Including the city of Traverse City
457 AM EST Fri Nov 8 2019

...WINTER STORM WARNING IS CANCELLED...

The worst of the lake effect snow event is over. Therefore, the
Winter Storm Warning has been cancelled. There may still be some 
additional light snow showers into the daylight hours, with
minimal accumulations. Many roads will remain slippery.


$$

MIZ025-031-032-081100-
/O.CAN.KAPX.WW.Y.0026.000000T0000Z-191108T1000Z/
Benzie-Manistee-Wexford-
Including the cities of Frankfort, Manistee, and Cadillac
457 AM EST Fri Nov 8 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

The worst of the lake effect snow event is over. Therefore, the
Winter Weather Advisory will expire. There may still be some 
additional light snow showers and flurries into the daylight 
hours, with minimal accumulations. Many roads will remain 
slippery.

$$

MIZ020-021-027-081500-
/O.CON.KAPX.WS.W.0011.000000T0000Z-191108T1500Z/
Leelanau-Antrim-Kalkaska-
Including the cities of Northport, Mancelona, and Kalkaska
457 AM EST Fri Nov 8 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Lake effect snow. Heavy in parts of Antrim and Kalkaska
  counties, where there may be up to three additional inches of
  snow accumulation. 

* WHERE...Leelanau, Antrim and Kalkaska Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Lake effect snow will weaken through the 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ033-099-081200-
/O.EXT.KAPX.WW.Y.0026.000000T0000Z-191108T1200Z/
Missaukee-Charlevoix-
Including the cities of Lake City and Charlevoix
457 AM EST Fri Nov 8 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to two inches.

* WHERE...Missaukee and Charlevoix Counties.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Lake effect snow will weaken through the
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
743 
WWUS43 KAPX 081131
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
631 AM EST Fri Nov 8 2019

MIZ033-081245-
/O.CAN.KAPX.WW.Y.0026.000000T0000Z-191108T1200Z/
Missaukee-
Including the city of Lake City
631 AM EST Fri Nov 8 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

The worst of the lake effect snow event is over. Therefore, the
Winter Weather Advisory has been cancelled. There may still be 
some additional light snow showers and flurries into the daylight 
hours, but with minimal accumulations. Many roads will remain 
slippery.

$$

MIZ020-021-027-081500-
/O.CON.KAPX.WS.W.0011.000000T0000Z-191108T1500Z/
Leelanau-Antrim-Kalkaska-
Including the cities of Northport, Mancelona, and Kalkaska
631 AM EST Fri Nov 8 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Lake effect snow. Heavy in parts of Antrim and Kalkaska
  counties. Up to two additional inches of snow accumulation.

* WHERE...Leelanau, Antrim and Kalkaska Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Lake effect snow will weaken through the
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ099-081500-
/O.EXT.KAPX.WW.Y.0026.000000T0000Z-191108T1500Z/
Charlevoix-
Including the city of Charlevoix
631 AM EST Fri Nov 8 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Lake effect snow. Additional snow accumulations of up to
  two inches.

* WHERE...Charlevoix County.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Lake effect snow will weaken through the
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
392 
WWUS43 KAPX 081441
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
941 AM EST Fri Nov 8 2019


MIZ020-021-027-081545-
/O.CAN.KAPX.WS.W.0011.000000T0000Z-191108T1500Z/
Leelanau-Antrim-Kalkaska-
Including the cities of Northport, Mancelona, and Kalkaska
941 AM EST Fri Nov 8 2019

...WINTER STORM WARNING IS CANCELLED...

Pockets of briefly heavy lake effect snow showers will continue to
impact the region through this morning, with additional accumulations
of around an inch are possible.

$$

MIZ099-081545-
/O.CAN.KAPX.WW.Y.0026.000000T0000Z-191108T1500Z/
Charlevoix-
Including the city of Charlevoix
941 AM EST Fri Nov 8 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Pockets of briefly heavy lake effect snow showers will continue to
move through Charlevoix county into the early afternoon, with 
additional accumulations of an inch or two possible.

$$

http://www.weather.gov/gaylord

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 7, 3:38 PM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Nov 7, 3:38 PM EST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
338 PM EST Thu Nov 7 2019

.NEAR TERM...(Through Tonight)
Issued at 337 PM EST Thu Nov 7 2019

...Heavy lake effect snows tonight...

High Impact Weather Potential: Heavy lake effect snow showers in
and around the Grand Traverse Bay region.

Pattern Synopsis/Forecast: Afternoon composite analysis shows a
well defined trough axis rolling through the Great Lakes...
associated short-wave/PV anomaly sliding through Lower Michigan.
Heart of the cold air (-20C H8 temps and colder) is across the
Ontario-Manitoba region, trying to horseshoe down/around the Great
Lakes, although getting substantially modified (-12C to -15C) by
the Great Lakes heat plume (for comparison, APX soundings mean H8
temp is around -3C for this time of year). Strong 1038MB surface
high pressure is across the midwest, centered over SE Nebraska.
Lake aggregate troughing remains across the Great Lakes,
stretching from southern Lake Superior and down through northern
Lake Huron.

Strongest low level convergence and best lake snow showers have
remained focused down through NW Lower Michigan along the south
side of the lake aggregate trough, although snow showers have
become very cellular and transient owing to daytime "heating" and
have spread across a large part of northern Lower Michigan at this
juncture. Thus, it's difficult to get a read on accumulations
through today, with a lot of melting in between snow showers,
particularly on roadways. But radar estimates show ~two to four
tenths of an inch of liquid has fallen across Antrim and Kalkaska
counties over the last six hours...whatever that translates to in
accumulations.

Primary Forecast Concerns: Winter weather headline management.

Strong surface high pressure will continue to wedge it's way into
the western Great Lakes tonight and should eventually erode the
lake aggregate troughing and veer low level flow more NNW. This
should ultimately focus the heaviest lake effect banding into the
Grand Traverse Bay region. With loss of "heating", we loose the
melting and the cellular component to the snow showers early on.
So we should begin to see better organized and persistent lake
effect snow bands as we get into the evening...and again becoming
more focused in and around the Grand Traverse Bay region.

Lake effect parameters remain very healthy through much of tonight
with inversion heights up around 12K feet, lake induced CAPE
values running 1000-1500 J/KG per BUFKit soundings. So, snow
accumulations of 4 to 8 inches should be easy to achieve where
snow showers are most persistent...with some localized amounts
pushing a foot (more?) possible under the most persistent snow
bands.

Headlines: Advisories along the I-75 corridor -issued to cover
pockets of heavy snow/low vsbys- will be allowed to expire at
6 PM. Remaining advisories in and around the Grand Traverse Bay
region will remain intact. Grappled with the idea of upgrading a
few counties into a warning given the potential of some hefty snow
amounts by Friday morning. But given some remaining uncertainty
over where the heaviest bands will set-up...I'll leave that to the
evening crew.

&&

.SHORT TERM...(Friday through Sunday)
Issued at 337 PM EST Thu Nov 7 2019

...Lake Effect from One Direction, and then Another...

High Impact Weather Potential...Lake effect snow fall will change
with the wind direction, and bring the chance for moderate to heavy
snow fall through most of the weekend.

Pattern Synopsis/Forecast...Winds Friday morning, will be NW in the
1000-850 mb layer to start out, but the 850 and sfc ridges are
expected to move through the region backing the wind from the NW to
the SW by 21z/Fri. This will shift the snow bands from the NW flow,
to West and then SW fairly quickly, probably causing some band
mergers for some briefly heavy snow, before realigning and
diminishing in the SW. The models then push the warm front into the
region, and it looks like the Lake effect, then turns to lake
enhancement of the warm front snow overnight. Then, as the 850 mb
temperatures warm closer to 0c by 18z/Sat we begin to lose the lake
component, and the warm front mainly pushes into Ontario the
precipitation will begin to be a mix of rain and snow and will
diminish. Of course, then the cold front begins to push into the
region and the sfc trough veers the winds from SW to NW by 12z/Sun.
This begins to increase the snow again as the 850 mb temperatures
fall to around -10c again (GFS and ECMWF are -13c by 00z/Mon NAM and
SREF -9C (N Lake Michigan)) by 00z/Mon.

Primary Forecast Concerns...Main concerns will be the ever talked
about issue of lake effect/enhancement snow fall as one system moves
out and the next moves in. So far, with the current QPF from the
CAMs models, the snow amounts for Friday, look light (~1-3") and
then morph into moderate amounts depending on bands colliding and
enhancing, which would be a near/nowcast issue. Then the as the warm
front moves in, there is a chance that the SW flow, may produce
moderate (3-5") to heavy (6+") snow amounts as the GFS and NAM show.
The SREF and ECMWF show an enhancement, but less, so that it would
be moderate amounts. Then the chance for lake effect don't get going
until late on Sunday as 3 of the 4 models show the LES, but as
mentioned, the ECWMF and GFS have the temperatures to support the
LES.

&&

.LONG TERM...(Sunday night through Thursday)
Issued at 337 PM EST Thu Nov 7 2019

High Impact Weather Potential...The rest of the week looks to be LES
dominated as the cold temperatures (<-10c 850 mb) continue.

Extended (Sunday evening through Thursday)...Sunday evening through
Monday evening, could have some heavy snow in bands as the moisture,
the temperatures, and the wind directions, hold steady. Monday
evening through Tuesday morning, the Winds turn more north, and
produce north flow issues along the Lake Michigan shore, and
probably near TVC as the winds blow down Grand Traverse Bay. Tuesday
into Wednesday, The winds back to the SW and could produce some
issues with E Upper as the N Lake Michigan bands continue over the
region. Wednesday evening, the trough moves through the region and
the winds veer NW, and we continue the chance for snow showers
through Thursday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1235 PM EST Thu Nov 7 2019

Widespread lake effect snow showers are ongoing across the region
as colder air spreads into the western Great Lakes. Heavier snow
showers are most numerous and will impact NW Lower Michigan this
afternoon, including TVC/PLN and MBL. Main focus for lake effect
will shift into the Grand Traverse Bay region tonight as winds
veer more NNW. This will primarily impact TVC.

As is typical in lake effect, conditions will vary widely and
quickly this afternoon and tonight, from VFR to IFR then back to
VFR, often in just minutes.

Lake effect coverage and intensities diminish on Friday.

&&

.MARINE...
Issued at 337 PM EST Thu Nov 7 2019

Some gustiness/small craft advisory conditions linger on parts of
Lake Michigan tonight before winds/waves diminish heading into
Friday. Winds back southwesterly and become gustier again later
Friday into Friday night...with a new round of small craft
headlines likely needed at this point.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 5 AM EST Friday for MIZ020-021-
     025>027-031>033-099.
     WINTER WEATHER ADVISORY until 6 PM EST this evening for MIZ016-
     017-022-028.
LH...NONE.
LM...SMALL CRAFT ADVISORY until 5 AM EST Friday for LMZ323-342-
     344>346.
LS...NONE.
&&

NEAR TERM...BA
SHORT TERM...JL
LONG TERM...JL
AVIATION...BA
MARINE...BA
Hazardous weather outlook, Nov 7, 4:21 PM EST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
421 PM EST Thu Nov 7 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036-
041-042-086>088-095>099-081100-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet-
Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena-
Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-
Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
421 PM EST Thu Nov 7 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

Pockets of heavy lake effect snow showers will continue to impact
a good portion of northern Lower Michigan into the evening before
the heaviest snow showers transition to around the Grand Traverse
Bay region tonight. Please see ongoing Winter Weather Advisories
for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional periods of lake effect snow will continue at times
through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
precipitation amounts to the National Weather Service. Reports
may be made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Nov 7, 1:21 PM EST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
121 PM EST THU NOV 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     SNOW             EAST JORDAN             45.16N 85.13W
11/07/2019  E7.0 INCH        CHARLEVOIX         MI   SPOTTER

            24 HR TOTAL SNOWFALL ENDING AROUND 1 PM.

&&

ADAM
Special weather statement, Nov 7, 3:49 PM EST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Gaylord MI
349 PM EST Thu Nov 7 2019

MIZ016>018-022>024-028>030-034>036-099-080000-
Emmet-Cheboygan-Presque Isle-Otsego-Montmorency-Alpena-Crawford-
Oscoda-Alcona-Roscommon-Ogemaw-Iosco-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City,
Gaylord, Atlanta, Alpena, Grayling, Mio, Harrisville,
Houghton Lake, West Branch, Tawas City, and Charlevoix
349 PM EST Thu Nov 7 2019

...Pockets of heavy snow showers into the early evening...

Pockets of heavy snow showers will continue to impact a large part
of northern Lower Michigan heading into the early evening hours.
This will lead to rapidly changing visibilities and slick road
conditions for the afternoon and early evening commute.
Local storm report, Nov 7, 5:50 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
550 PM EST THU NOV 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     SNOW             1 NE NORTH HIGGINS LAKE 44.51N 84.71W
11/07/2019  M5.0 INCH        CRAWFORD           MI   TRAINED SPOTTER

            24 HOUR TOTAL, ALTHOUGH MOST FELL IN THE
            LAST 3-4 HOURS.

&&

JSL

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 11:00 AM ESTSmall Craft AdvisoryAPX35 hr
Nov 8, 3:55 PM ESTLakeshore Flood AdvisoryAPXBenzie, Chippewa, Emmet, Leelanau, Mackinac, Manistee24 hr
Nov 8, 4:02 PM ESTWinter Weather AdvisoryAPXChippewa, Emmet, Mackinac21 hr

Nearby

Winter Storm Warnings in Michigan, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.